My 2 year old male (white) doberman has been on antibotics and prednisone for the last year. He is constanting scratching and licking his flanks. He did have thick mucus like goop coming out of his eyes but this has been controlled by eye drops. He has been tested for allergies including food and nothing has shown up. He has had skin scrapes and a thyroid test, still nothing. He will be going in for skin biopsy next week. What do you think is causing this skin irritation?
My doberman has the same problem and we have gone through the same tests and found nothing. Have you found out what the problem is yet? We are desperate to help him and the prednisone makes him fat/sleepy.
Had to take my albino doberman to the University of Wisconsin Vet Clinic; they did a skin allergy test; got tested for 75 different things; found out that he is allergic to mold, dust, walnut trees, pine, red clover pollen, mulberry. He is now on allergy injections for his allergies; he has prescription dog food which is salmon and potatoes; instead of giving him benadryl for his allegies he is now taking Hydroxyzine twice a day; he is also on Cepholexin for his skin infection; and is using artificial tears ointment for his eyes. All in all, he is doing much better. I also ordered him a pair of doggie goggles for when he goes outside to protect his eyes since he is an albino dog.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.